MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA; PERIPHERAL IV CATHETERS

BECTON DICKINSON BD CATHENA; PERIPHERAL IV CATHETERS
Catalog Number 386806
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena leaked past the bc valve.The following information was provided by the initial reporter: it did not stop bleeding as it is suppose to and she could not attach a iv bang either.We had to remove it unfortunately and re insert a new one using old canula.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.In this mdr, bd franklin lakes, nj has been listed in sections d.3.And g.1.
 
Additional Manufacturer Narrative
Batch number is unavailable and hence unable to perform the dhr review of the affected batch.Current control there is a daily blood escape time (bet) functional test that can blood control components damage which can cause leakage at the septum (blood control valve).As no actual sample is returned for evaluation, root cause could not be established.
 
Event or Problem Description
Email description from customer: it did not stop bleeding as it is suppose to and she could not attach a iv bang either.We had to remove it unfortunately and re insert a new one using old canula.

Brand Name
BD CATHENA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19015299
Report Number2243072-2024-00484
Device Sequence Number3809660
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown